Lightning, Rapides
- When
- May 8, 5:25 PM CST
- Where
- Rapides County, Hineston
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 31.199, -92.533 (the zone’s center; the record gives no point)
A 14 year old boy was mowing his yard when lightning struck a pine tree near him. A side discharge struck the boy in the head.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A 14 year old boy was mowing his yard when lightning struck a pine tree near him. A side discharge struck the boy in the head. His injuries include loss of hearing in his right ear and a burn scar on his chest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 8, 2:07 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 307 PM CDT MON MAY 8 2006 .DISCUSSION... WEAK FRONTAL BOUNDARY ACROSS C LA THIS AFTERNOON...WITH ISOLATED SHRA BEGINNING TO DEVELOP ACROSS THE COASTAL WATERS. WATCHING THE MCS ACROSS THE ARKLATEX LAY OUT A PRETTY HEALTHY SE MOVING OUTFLOW BOUNDARY. BEING OUR CWAS ATMOSPHERE WAS CAPPED THIS MORNING...MOST CU DEVELOPMENT WAS LIMITED. HOWEVER...TEMPS WARMED INTO THE MID 80S ALREADY THIS AFTERNOON...WHICH WEAKENED THIS CAP...AND WAITING FOR SOME FOCUS. THE FOCUS WILL LIKELY INITIATE OVER E TX/C LA LATER THIS AFTERNOON AND EARLY EVENING ONCE THE OUTFLOW BOUNDARY COLLIDES WITH THE WARM FRONT. FOR THAT...BUMPED UP THE POPS IN THAT AREA FOR LATER THIS AFTERNOON AND EARLY EVENING. SPC STILL HAS OUR AREA IN A SLIGHT RISK FOR THE REMAINDER OF THE DAY. TSRA WILL TAPER OFF AFTER SUNSET...WITH ISOLATED AT BEST BY MIDNIGHT. TEMPS WILL ONLY REACH THE UPPER 60S/LOWER 70S BY MORNING. NOT ANTICIPATING AN OVERABUNDANCE OF ACTION OF TSRA ON TUE...ALTHOUGH FORECAST SOUNDINGS DO INDICATE VERY LITTLE CAP AND A HIGHLY UNSTABLE ATMOSPHERE OVER THE AREA. ALL IT WILL TAKE IS A TRIGGER SUCH AS REMAINING OUTFLOW BOUNDARIES...WHICH WILL BE QUITE DIFFICULT TO PREDICT IN 24 HRS. HOWEVER...WED FOCUS FOR TSRA WILL BE THE COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH WED EVENING/EARLY THU MORNING. AHEAD OF IT...EXPECTING TSRA TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS...WITH A POTENTIAL OF SOME TSRA GOING SVR. SPC HAS AREA IN SLIGHT RISK. POST FRONTAL CONDITIONS LOOK BEAUTIFUL...AS DRY AND MORE STABLE AIR FILTERS INTO THE REGION. IT WILL BE MOST NOTICEABLE FRI AND SAT MORNINGS...WHERE OVERNIGHT LOWS WILL REACH THE MID TO UPPER 50S. WILL BEGIN A WARMING TREND...WITH SHRA/TSRA BACK BY MON OF NEXT WEEK. DML && .AVIATION... VFR CONDITIONS TO CONTINUE FOR THE NEXT FEW HOURS. BY LATE AFTERNOON/EARLY EVENING...CONDITIONS WILL BE HIGHLY DEPENDANT ON THE INITIATION OF TSRA ACROSS C LA NEAR THE COLLISION OF THE OUTFLOW BOUNDARY AND THE REMNANT FRONT. DML && .MARINE... SOUTHERLY FLOW HAS BEEN ABOUT 5 KNOTS ABOVE GUIDANCE TODAY...SO BUMPED UP THE WINDS ACCORDINGLY FOR TONIGHT AND TUE. THE GRADIENT WILL RELAX AHEAD OF THE FRONT WED...WITH A HEALTHY OFFSHORE FLOW FOR THU. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 88 73 88 / 30 30 30 40 KBPT 71 88 74 88 / 30 30 30 40 KAEX 66 92 70 92 / 40 30 30 40 KLFT 68 88 73 88 / 30 30 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT MON MAY 8 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-091130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 439 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY INTO EARLY EVENING. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO ISOLATED SEVERE WITH STRONG WINDS...HAIL...FREQUENT TO CONTINUOUS LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA LATE WEDNESDAY NIGHT AND EARLY THURSDAY BRINGING IN DRIER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. RUA
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505637.